Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2018  |  Volume : 50  |  Issue : 6  |  Page : 350--353

A case of capecitabine-induced dermatomyositis

Neerja Saraswat1, Rajesh Verma2, Shekha Neema3, Sushil Kumar4 
1 Department of Dermatology, Base Hospital Delhi Cantt, New Delhi, India
2 Department of Dermatology, Army College of Medical Sciences, New Delhi, India
3 Department of Dermatology, Command Hospital, Kolkata, West Bengal, India
4 Department of Dermatology, MLN Medical College, Allahabad, Uttar Pradesh, India

Correspondence Address:
Dr. Neerja Saraswat
Department of Dermatology, Base Hospital Delhi Cantt, New Delhi - 110 010
India

Dermatomyositis (DM) is an idiopathic, inflammatory connective tissue disorder characterized by symmetrical proximal myopathy and characteristic skin involvement. The pathogenesis of DM is widely debated; however, it is postulated to be an end result of immune-mediated cascade, triggered by multiple environmental factors in a genetically predisposed individual. In addition to underlying malignancies, many drugs have been reported to be associated with DM. Capecitabine is a chemotherapeutic agent, approved by the United States-Food and Drug Administration for the management of colonic, metastatic colonic, and metastatic breast carcinoma. It is converted into 5-fluorouracil after oral intake. Common dose-limiting toxicities associated with the usage of the capecitabine include increased bilirubin levels, diarrhea, and hand-foot syndrome. DM-induced by capecitabine has rarely been reported. Herein, we describe a patient of metastatic carcinoma breast, who developed DM after capecitabine intake. The patient had accidental re-challenge with capecitabine resulting in the reappearance of the cutaneous and musculoskeletal system, thereby confirming our diagnosis of drug-induced DM in the setting of underlying malignancy.


How to cite this article:
Saraswat N, Verma R, Neema S, Kumar S. A case of capecitabine-induced dermatomyositis.Indian J Pharmacol 2018;50:350-353


How to cite this URL:
Saraswat N, Verma R, Neema S, Kumar S. A case of capecitabine-induced dermatomyositis. Indian J Pharmacol [serial online] 2018 [cited 2021 Oct 25 ];50:350-353
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2018;volume=50;issue=6;spage=350;epage=353;aulast=Saraswat;type=0